MAUDE Adverse Event Report: MEDTRONIC MEXICO KYPHON XPANDER INFLATABLE BONE TAMP; ARTHROSCOPE

MEDTRONIC MEXICO KYPHON XPANDER INFLATABLE BONE TAMP; ARTHROSCOPE
Catalog Number K08A
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/17/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Pre operative diagnosis for this procedure: primary osteoporosis type of fracture: compression fracture it was reported that intra-op, the ibt balloon ruptured during inflation.A new ibt was opened to complete the case successfully.The doctor suspected the event occurred because the drilling was insufficient and the size was big.The product came in contact with the patient.No fragments of the ruptured balloon remained inside the patient.The patient was not allergic to the contrast media.No patient complications were reported.

Brand Name
KYPHON XPANDER INFLATABLE BONE TAMP
Common Device Name
ARTHROSCOPE
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
MDR Report Key8797112
Report Number9612164-2019-02894
Device Sequence Number2541047
Product Code HRX
UDI-Device Identifier00763000025588
UDI-Public00763000025588
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K041454
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberK08A
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/19/2019
Initial Report FDA Received Date07/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1